MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS
Catalog Number 382547
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc needle did not retract.The following information was provided by the initial reporter: our pre-op manager just called, and they are having more issues with the insyte catheters.Patients are having more infiltrated iv, pain at the site and bruising.These issues are occurring after the iv has been placed, we do not have any product saved, or lot# identified.We have also had reports from our imaging and iv therapy departments, similar to what we have been seeing with needles not completely retracting, disengaged without button being pushed, etc.Would like to see a meeting on the schedule sooner rather than later.Because of the patient issues of infiltrating, pain and bruising, we are needing to bring in an alternate product right away.
 
Additional Manufacturer Narrative
Correction: this is a partial needle retraction failure not a complete needle retraction failure.The customer indicates that some had to be 're-poked'- annex f code updated.Report of 'discomfort' related to a different event report.Annex e code updated.
 
Event or Problem Description
It was reported that bd insyte autog bc needle only partially retracted.Additional information was provided on16 jan 2025: describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Some patients need to be poked twice due to product failure please confirm any needle breakage occurred and found within patients skin? none.
 
Additional Manufacturer Narrative
Investigation results: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a root cause for the reported incident could not be determined.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21179503
Report Number1710034-2025-00025
Device Sequence Number18300336
Product Code FOZ
UDI-Device Identifier00382903825479
UDI-Public(01)00382903825479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382547
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by ManufacturerNot provided
02/02/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date01/22/2025
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown